DH's dr calls me his DOT (direct observational therapist) - and says each person should have a DOT to keep track of their stuff. So I pay attention to little things like how much water he drinks. And I sneak in fruits and vegs, because he'll skip them and call French fries his veg for the day.
"Dance as if no one is watching."
Pounds lost: 45.0
Fitness Minutes: (25,705) Posts: 4,811 10/24/13 4:35 A
HIV Meds, Protein and Pre-Workout Supplements: What Should I Watch Out For?
Protein and pre workout supplement Oct 1, 2013
I workout in the gym on a daily basis and i'm taking protein and some pre workout supplement twice a day.
I am currently on ART Stocrin & Truvada. My question is, by taking protein will it affect my regimen in a long run?
Response from Dr. Young
Hi and thanks for posting.
There are no specific interactions between your HIV meds, protein and multivitamins. The devils is in the details as to how much protein and what's in the supplements.
So long as your kidney function is ok, there shouldn't be a problem in taking protein supplements. I tend to avoid recommending creatine supplements, especially among folks on tenofovir, for potential risk of additive kidney issues.
I'd suggest talking to your pharmacist or care provider to be sure that it's ok.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.